Thunderstorm Wind, St. Clair
- When
- July 6, 7:38 PM CST
- Where
- St. Clair County, Pell City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.583, -86.283
A few trees were knocked down in Pell City.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 3:14 PM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 414 PM CDT TUE JUL 6 2004 .SYNOPSIS...WETTER AND SLIGHTLY COOLER WEATHER CAN BE EXPECTED THROUGH THURSDAY AS SEVERAL LOW PRESSURE DISTURBANCES MOVE THROUGH THE AREA. DRIER AND MORE TYPICAL SUMMERTIME WEATHER CAN BE EXPECTED THIS WEEKEND WITH HIGH PRESSURE TRYING TO BUILD IN. && .SHORT TERM...(TONIGHT THROUGH FRIDAY) THE MAIN FOCUS IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS. WE APOLOGIZE AS EQUIPMENT PROBLEMS HAVE DELAYED THE ISSUANCE OF THIS PRODUCT. EARLIER THIS AFTERNOON...HOT CONDITIONS PREVAILED OVER ALABAMA WITH TEMPERATURES IN THE 90S. A FEW SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EASTERN HALF OF THE STATE...MOVED THROUGH THE AREA. SOME OF THESE WERE STRONG TO SEVERE WITH DAMAGING WINDS AND SMALL HAIL. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED... MAINLY WEST OF INTERSTATE 65. A FEW STORMS MAY BE STRONG THIS EVENING WITH GUSTY WINDS. MOST OF THE STORMS WILL DIMINISH EARLY THIS EVENING. ON WEDNESDAY...MOST PLACES CAN EXPECT TO GET WET BY SHOWERS AND THUNDERSTORMS. THEY WILL BECOME NUMEROUS DURING THE HEAT OF THE DAY WITH ABUNDANT MOISTURE AND LIFT AROUND JUST AHEAD OF A COLD FRONT TO THE NORTH. WILL GO WITH LIKELY RAIN CHANCES EVERYWHERE. THURSDAY AND FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY DURING THE AFTERNOON AND EVENING HOURS ACROSS THE SOUTHERN HALF OF THE STATE. STILL WILL KEEP RAIN CHANCES EVERYWHERE. && .LONG TERM...(SATURDAY THROUGH TUESDAY) NO CHANGES WERE MADE TO THIS PART OF THE FORECAST AS DRIER AND TYPICAL WEATHER FOR THIS TIME OF YEAR IS EXPECTED WITH HIGH PRESSURE SLOWLY MOVING IN. && .PRELIMINARY NUMBERS... GADSDEN 69 88 68 88 69 / 30 60 30 40 ANNISTON 70 88 70 88 70 / 30 60 30 40 BIRMINGHAM 74 88 70 88 70 / 30 60 30 40 TUSCALOOSA 71 88 70 88 70 / 40 60 30 40 CALERA 73 88 70 88 70 / 30 60 40 40 AUBURN 73 90 72 90 71 / 30 60 40 40 MONTGOMERY 74 90 72 90 72 / 30 60 40 40 TROY 72 90 71 90 71 / 20 60 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUL 6 2004 ALZ011>015-017>050-071759- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL ALABAMA. THERE IS A MODERATE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO INTENSIFY INTO WET MICROBURSTS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N NEWELL 33.46N 85.43W
07/06/2004 0.75 INCH RANDOLPH AL EMERGENCY MNGR
0252 PM HAIL 5 E NEWELL 33.43N 85.35W
07/06/2004 0.88 INCH RANDOLPH AL LAW ENFORCEMENT
&&
JBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 521 PM CDT TUE JUL 6 2004 ALZ012-062315- LAMAR- 521 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 615 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOLLOY...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOLLOY...VERNON AND MANSFIELD THROUGH 615 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 549 PM CDT TUE JUL 6 2004 ALZ014-062345- WINSTON- 549 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES WEST OF DOUBLE SPRINGS...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND GRAYSON THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT TUE JUL 6 2004 ALZ013-062345- FAYETTE- 600 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 645 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WAYSIDE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WAYSIDE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 651 PM CDT TUE JUL 6 2004 ALZ018-070045- ETOWAH- 651 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 745 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF RIDGEVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RIDGEVILLE...REECE CITY AND KEENER THROUGH 745 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 822 PM CDT TUE JUL 6 2004 ALZ027-070200- TALLADEGA- 822 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 900 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TALLADEGA...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA...WALDO AND MUNFORD THROUGH 900 PM CDT.
The Birmingham radar (KBMX), 64 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were knocked down in Pell City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417071.